Alert archive / California / High Wind Warnings in 2014

High Wind Warning 11, NWS San Diego, CA

May 10, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind warning at May 10, 2014, 4:22 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 10, 2014, 12:00 PM PDT. It was in force for 12 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 4:22 AM PDT (11:22 UTC)
In effect from
May 10, 2014, 12:00 PM PDT
Expired
May 11, 2014, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:00 PM PDTNON-TSTM WND GST 683 Nne Cathedral City, CAEDOM HILL MESOWEST STATION IN THE COACHELLA VALLEY.
May 10, 6:53 PM PDTNON-TSTM WND GST 625 E Daggett, CAHIGH WINDS OCCURRED FROM 517 PM TO 750 PM.
May 10, 7:00 PM PDTNON-TSTM WND DMGBarstow, CABARSTOW POLICE DEPARTMENT REPORTED SEVERAL POWER LINES DOWNED BY THE WIND IN AND AROUND BARSTOW.
May 10, 7:00 PM PDTNON-TSTM WND DMGTrona, CACOOP OBSERVER REPORTED 3 TELEPHONE POLES WERE BLOWN DOWN IN TRONA.
May 10, 7:22 PM PDTDUST STORM11 N Rimrock, CAVISIBILITY UNDER 1/4 MILE IN BLOWING DUST. HORSE SHELTER BLOWN OVER.
May 10, 7:26 PM PDTDUST STORM5 E Daggett, CAVISIBILITY OF 200 FEET IN BLOWING DUST AT NEWBERRY SPRINGS
May 10, 7:30 PM PDTNON-TSTM WND GST 984 Ene Fort Irwin, CAASOS REPORTED GUSTS UP TO 124 MPH WHICH WERE NOT REPRESENTATIVE. CALLED THE MILITARY BASE AND THEY REPORTED THAT SUPPLEMENTAL SENSORS IN THE AREA WERE REPORTING 92 TO 104 MPH. THE ESTIMATED REPORT IS THE AVERAGE OF THESE SENSORS. HIGH WINDS OCCURRED FROM 604 P
May 10, 7:33 PM PDTDUST STORM11 S Manix (Up240), CA*** 2 INJ *** DUST STORM CONDITIONS CONTRIBUTED TO A PILEUP ON INTERSTATE 40 INVOLVING APPROXIMATELY 10 BIG RIGS. THE HIGHWAY WAS STILL CLOSED AS OF MIDNIGHT. THERE WERE AT LEAST TWO REPORTED INJURIES.
May 10, 8:00 PM PDTNON-TSTM WND DMGFort Irwin, CASEVERAL TREES WERE KNOCKED DOWN BY HIGH WINDS AND A NUMBER OF POWER OUTAGES WERE REPORTED AT FORT IRWIN. FENCES WERE KNOCKED DOWN AT HOUSING AREAS ON FORT IRWIN. AT LEAST ONE TRANSFORMER WAS BLOWN OUT.
May 10, 8:30 PM PDTHIGH SUST WINDS 507 Nnw Big Bear City, CA50 MPH WITH GUSTS TO 70 MPH WITH 1/8TH MILE VISIBILITY IN BLOWING DUST AND SAND. HIGH SUST WINDS DURATION 1 HOUR OBSERVER LOCATION LUCERNE VALLEY
May 10, 9:40 PM PDTNON-TSTM WND GST 602 Nne Julian, CAMESONET STATION VOLCAN MOUNTAIN /VCMSD/
May 10, 9:51 PM PDTNON-TSTM WND GST 833 Nne Cathedral City, CAMESONET STATION EDOM HILL (6 NE PSP) /SDEDO/
May 10, 10:00 PM PDTNON-TSTM WND DMG1 Ese Yucca Valley, CASPOTTER REPORTED LARGE TREE DOWN ON JOSHUA LANE IN YUCCA VALLEY
May 10, 10:10 PM PDTDUST STORMPalm Springs, CAPALM SPRINGS PD HAS INDIAN CANYON AND GENE AUTRY JSO 10 CLOSED DUE TO HIGH WINDS AND SAND.
May 10, 10:50 PM PDTNON-TSTM WND GST 646 Wnw Julian, CAMESONET STATION SANTA YSABEL /YSAC1/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS76 KSGX 101122
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
422 AM PDT SAT MAY 10 2014

...STRONG GUSTY WEST WINDS TO NORTHWEST WINDS FOR THE MOUNTAINS
AND DESERTS FOR THIS AFTERNOON THROUGH LATE THIS EVENING...

.A LOW PRESSURE SYSTEM MOVING FROM THE PACIFIC NORTHWEST INTO THE
GREAT BASIN WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF
STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS
FOR THIS AFTERNOON THROUGH LATE THIS EVENING. STRONGEST WINDS ARE
EXPECTED FOR LATE THIS AFTERNOON THROUGH THIS EVENING.

CAZ055-056-058-060>062-102100-
/O.UPG.KSGX.HW.A.0008.140510T2200Z-140511T1000Z/
/O.NEW.KSGX.HW.W.0011.140510T1900Z-140511T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
422 AM PDT SAT MAY 10 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST TO NORTHWEST WINDS WILL STRENGTHEN TODAY
  WITH WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH FOR LATE THIS
  AFTERNOON THROUGH THIS EVENING.

* TIMING...WINDS STRENGTHENING TODAY WITH STRONGEST WINDS FOR LATE
  THIS AFTERNOON THROUGH THIS EVENING. 

* LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS
  AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL OCCASIONALLY
  SURFACE ONTO THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR LESS
  IN BLOWING DUST AND SAND AT TIMES.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  MOTORISTS IN HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG
  INTERSTATE 10 IN THE COACHELLA VALLEY AND INTERSTATE 8 THROUGH
  THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR DOWNED TREE LIMBS AND
  OTHER DEBRIS ON ROADWAYS.

* OUTLOOK...STRONG ONSHORE FLOW WILL TRANSITION TO STRONG OFFSHORE
  FLOW FOR LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
2 follow-up statements
613 
WWUS76 KSGX 102020
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT MAY 10 2014

...STRONG GUSTY WEST WINDS TO NORTHWEST WINDS FOR THE MOUNTAINS
AND DESERTS FOR THROUGH LATE THIS EVENING...

.A TROUGH OF LOW PRESSURE WILL DIG ACROSS THE GREAT BASIN LATER
TODAY...INCREASING THE ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA.
THEREFORE...EXPECT PERIODS OF STRONG AND GUSTY WEST TO NORTHWEST
WINDS TO DEVELOP ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON
THROUGH LATE THIS EVENING...WITH THE STRONGEST WINDS OCCURRING THIS
EVENING.

CAZ055-056-058-060>062-110500-
/O.CON.KSGX.HW.W.0011.000000T0000Z-140511T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
120 PM PDT SAT MAY 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH...WITH
  GUSTS TO 65 MPH.

* TIMING...THROUGH MIDNIGHT TONIGHT...WITH THE STRONGEST WINDS
  OCCURRING THIS EVENING.

* LOCATION...STRONGEST SUSTAINED WINDS WILL BE ALONG MOUNTAIN
  RIDGE TOPS AND ON THE ADJACENT DESERT SLOPES. STRONG WIND GUSTS
  WILL OCCASIONALLY SURFACE ONTO THE DESERT FLOOR.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR 
  LESS IN BLOWING DUST AND SAND AT TIMES. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS IN HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED 
  ALONG INTERSTATE 10 IN THE COACHELLA VALLEY AND INTERSTATE 8 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR DOWNED TREE 
  LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...STRONG ONSHORE FLOW WILL TRANSITION TO STRONG OFFSHORE
  FLOW FOR LATE TONIGHT AND SUNDAY. PERIODS OF STRONG AND GUSTY
  OFFSHORE WINDS WILL CONTINUE THROUGH AT LEAST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PALMER
665 
WWUS76 KSGX 110306
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
806 PM PDT SAT MAY 10 2014

...STRONG AND GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND
DESERTS THROUGH LATE THIS EVENING...

.A LOW PRESSURE TROUGH DIGGING ACROSS THE GREAT BASIN THIS
EVENING WILL CONTINUE STRONG WEST TO NORTHWEST WINDS ACROSS
THE MOUNTAINS AND DESERTS THROUGH LATE THIS EVENING. WIND GUSTS TO
65 MPH WILL BE POSSIBLE IN THE FAVORED WINDY LOCATIONS. WINDS
WILL BEGIN TO DIMINISH AFTER MIDNIGHT.

CAZ055-056-058-060>062-110700-
/O.CON.KSGX.HW.W.0011.000000T0000Z-140511T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
806 PM PDT SAT MAY 10 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH...WITH 
  GUSTS TO 65 MPH. 

* TIMING...THROUGH MIDNIGHT TONIGHT...WITH THE STRONGEST WINDS 
  OCCURRING THIS EVENING. 

* LOCATION...STRONGEST SUSTAINED WINDS WILL BE ALONG MOUNTAIN 
  RIDGE TOPS AND ON THE ADJACENT DESERT SLOPES. STRONG WIND 
  GUSTS WILL OCCASIONALLY SURFACE ONTO THE DESERT FLOOR. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED TO A MILE OR 
  LESS IN BLOWING DUST AND SAND AT TIMES. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS IN HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED 
  ALONG INTERSTATE 10 IN THE COACHELLA VALLEY AND INTERSTATE 8 
  THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WATCH FOR DOWNED TREE 
  LIMBS AND OTHER DEBRIS ON ROADWAYS. 

* OUTLOOK...STRONG ONSHORE FLOW WILL TRANSITION TO STRONG 
  OFFSHORE FLOW FOR LATE TONIGHT AND SUNDAY. PERIODS OF STRONG 
  AND GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH AT LEAST 
  TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

JJT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at May 9, 9:18 PM PDT, 7 hours 4 minutes earlier.

Area forecast discussion, May 9, 9:18 PM PDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
918 PM PDT FRI MAY 9 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE INLAND TO THE
NORTH...STRENGTHENING THE ONSHORE FLOW ACROSS SOUTHERN CALIFORNIA
THROUGH SATURDAY. EXPECT MILD CONDITIONS TO PREVAIL...WITH PERIODS
OF HIGH CLOUDS AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS.
BEGINNING MONDAY...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER
THE WEST COAST...WITH SIGNIFICANTLY WARMER DRIER CONDITIONS IN
PLACE FOR THE WORK WEEK. THE WARMEST DAYS WILL LIKELY BE MONDAY
THROUGH THURSDAY. PERIODS OF STRONG AND GUSTY NORTHEAST TO EAST
WINDS WILL ALSO OCCUR DURING THIS PERIOD...ESPECIALLY ALONG THE
COASTAL SLOPES THROUGH TUESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW MOVING INLAND ALONG THE
WASHINGTON AND OREGON COASTLINE THIS EVENING WITH NORTHWESTERLY FLOW
OVER SOUTHERN CALIFORNIA. MARINE LAYER CLOUDS MADE AN EARLY RETURN
THIS EVENING AND WILL CONTINUE TO PUSH INLAND OVERNIGHT TO THE
COASTAL SLOPES. ONSHORE PRESSURE GRADIENTS CONTINUE TO INCREASE AS
WELL...UP ALMOST 2 MB FROM THIS TIME YESTERDAY. THIS IS REFLECTED IN
SOME BREEZY CONDITIONS IN THE MOUNTAINS AND DESERTS THIS EVENING
WITH MOST WESTERLY GUSTS IN THE HIGH TEENS AND 20S...AND A FEW
OVER 30 MPH.

THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE INLAND TONIGHT AND DIG
SOUTHEAST ACROSS THE GREAT BASIN SATURDAY...FURTHER INCREASING THE
ONSHORE FLOW AND ADDING UPPER LEVEL SUPPORT FOR THE GUSTY SURFACE
WINDS IN THE MOUNTAINS AND DESERTS. LATEST MODEL GUIDANCE SUPPORTS
THE CONTINUATION OF THE HIGH WIND WATCH FOR LATE SATURDAY
AFTERNOON AND EVENING FOR THESE AREAS.

ONCE THE TROUGH EXITS THE REGION SUNDAY...HIGH PRESSURE WILL BUILD
IN ALONG THE WEST COAST AND STRENGTHEN THROUGH MIDWEEK. THIS WILL
BRING MUCH WARMER AND DRIER CONDITIONS ACROSS THE REGION...WITH HIGH
TEMPERATURES CLIMBING TO 15 TO 25 DEGREES F ABOVE SEASONAL
AVERAGES THROUGH THURSDAY. WOULD NOT BE TOO SURPRISED TO SEE A FEW
RECORDS BROKEN IN THE WESTERN VALLEYS AND NEAR THE
COAST...ESPECIALLY WEDNESDAY WHICH LOOKS TO BE THE HOTTEST DAY.

AS THE HIGH PRESSURE BUILDS OVER THE GREAT BASIN...PRESSURE
GRADIENTS WILL TURN OFFSHORE AND STRENGTHEN QUICKLY SUNDAY MORNING
WITH THE BEST UPPER LEVEL SUPPORT AND SURFACE WINDS ALONG THE
COASTAL SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS...FOLLOWED BY
THE SANTA ANA MOUNTAINS. 925 AND 850 MB WINDS IN THESE AREAS ARE 45
TO 55 KTS...WITH SURFACE WINDS EVEN SHOWING 20 TO 30 KTS IN SOME
AREAS. THE UPPER LEVEL SUPPORT WEAKENS A BIT FOR MONDAY...BUT ALSO
SHIFT FURTHER SOUTH TO SAN DIEGO COUNTY...SO GUSTY WINDS WILL
CONTINUE WITH THE STRONGEST WINDS FURTHER SOUTH. RELATIVE HUMIDITY
VALUES DURING THIS TIME WILL DIP INTO THE SINGLE DIGITS EVERYWHERE.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR THE MOUNTAINS AND
AREAS WEST...EXCEPTING THE SAN DIEGO COUNTY COAST...FOR SUNDAY
MORNING THROUGH MONDAY EVENING.

PERIODS OF GUSTY OFFSHORE WINDS WILL LIKELY CONTINUE THROUGH
WEDNESDAY...THOUGH SIGNIFICANTLY WEAKER. HOWEVER...HIGH PRESSURE
WILL CONTINUE THE HOT AND DRY WEATHER THROUGH THURSDAY BEFORE SLOW
RELIEF COMES IN THE FORM OF WEAKENING HIGH PRESSURE AND A RETURN OF
ONSHORE FLOW THROUGH NEXT WEEKEND.

&&

.AVIATION...
100345Z...COAST/VALLEYS...BKN-OVC015-020 TOPS 025 EXPANDING IN
COVERAGE AND SPREADING 30 TO 40 MILES INLAND BY 14Z SATURDAY.
PREVAILING VIS P6SM EXCEPT 3-5 SM BR WHERE CLOUDS INTERSECT TERRAIN
OVER THE FOOTHILLS. SLOW CLEARING BACK TO THE COASTAL AIRPORTS
THROUGH 21Z SATURDAY.

MTNS/DESERTS...TONIGHT THROUGH SATURDAY MORNING...WEST WINDS 15-25
KT WITH GUSTS TO 40 KT PRODUCING MOD UDDFS AND LLWS OVER AND EAST OF
THE MTNS. WINDS INCREASE SATURDAY AFTERNOON AND EVENING TO 20-30 KT
WITH GUSTS TO 50 KT OVER THE MOUNTAINS. REDUCED VIS TO 3-5SM IN
BLOWING DUST AND SAND IN THE DESERTS SATURDAY AFTERNOON AND
EVENING.

&&

.MARINE...
THE SMALL CRAFT ADVISORY OVER THE OUTER WATERS HAS BEEN EXTENDED TO
SUNDAY EVENING.

AT 03Z...THE SAN CLEMENTE BASIN BUOY REPORTED WEST
WINDS 17G21KT WITH A PEAK GUST OF 23 KT. GUSTY WEST-NORTHWEST WINDS
WILL CONTINUE OVER THE OUTER WATERS TONIGHT...THEN DECREASE SLIGHTLY
SATURDAY MORNING. THIS BRIEF LULL WILL BE FOLLOWED BY AN INCREASE IN
WINDS SATURDAY AFTERNOON TO 15 TO 25 KT WITH GUSTS TO 30 KT. ANOTHER
BRIEF DECREASE IN THE WINDS SUNDAY MORNING WILL BE FOLLOWED BY
STRONGER NW WINDS OF 15-25 KT SUNDAY AFTERNOON AND EVENING. THE
GUSTY WINDS AND A STEEP SHORT PERIOD WIND SWELL WILL PRODUCE
COMBINED SEAS OF 6 TO 8 FEET OVER THE OUTER WATERS.

&&

.BEACHES...
A STEEP NNW SWELL WILL BYPASS MOST OF THE SOUTHERN CALIFORNIA
BEACHES THIS WEEKEND. THE BEST CHANCE FOR ELEVATED SURF AND RIP
CURRENT RISK WILL BE ON SUNDAY AT THE SAN DIEGO COUNTY BEACHES SOUTH
OF LA JOLLA...WHERE WAVE SETS TO 5 FEET WILL BE POSSIBLE.

&&

.FIRE WEATHER...
STRONG WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT DUE TO A DISTURBANCE
TRAVERSING ACROSS THE GREAT BASIN. CONDITIONS WILL QUICKLY CHANGE
ON SUNDAY AS THE TROUGH MOVES OUT OF THE REGION...AND SURFACE HIGH
PRESSURE BUILDS OVER THE GREAT BASIN. THIS WILL CREATE GUSTY AND
STRONG NORTHEASTERLY WINDS OVER THE COASTAL MOUNTAIN SLOPES AND
ADJACENT FOOTHILLS. GUSTS TO 70 MPH WILL BE POSSIBLE...MAINLY IN
FAVORED WINDY PASSES AND CANYONS IN THE SAN BERNARDINO AND ORANGE
COUNTY MOUNTAINS. WINDS WILL BECOME MORE EASTERLY ON
MONDAY...INCREASING OVER THE SAN DIEGO COUNTY MOUNTAINS AND
BECOMING LESS STRONG ELSEWHERE. MINIMUM RELATIVE HUMIDITY WILL
DROP INTO THE SINGLE DIGITS MOST PLACES BY SUNDAY AFTERNOON...AND
CONTINUE THROUGH MOST OF NEXT WEEK...WITH POOR OVERNIGHT RECOVERY.
THE FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF SUNDAY AND
MONDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
     FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
     MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE
     SAN BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO
     COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT
     COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL
     FOREST...SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY
     MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO RANGER
     DISTRICTS OF THE CLEVELAND NATIONAL FOREST...SANTA ANA
     MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE
     CLEVELAND NATIONAL FOREST.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT SUNDAY FOR THE
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/SYNOPSIS...TS/JJT
FIRE WEATHER...JJT
AVIATION/MARINE/BEACHES...MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:45 PM PDTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego5 days

Nearby

High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.